MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TAPER FILL HIP; TAPERFILL HIP STEM, STANDARD, SIZE 8

ENCORE MEDICAL L.P. TAPER FILL HIP; TAPERFILL HIP STEM, STANDARD, SIZE 8
Model Number 425-96-008
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient falling and fracturing their femur after being released from the hospital.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to instability and rupture of the femur.The previous surgery and the revision detailed in this investigation occurred 4 days apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to instability and rupture of femur.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.The agent has clearly mentioned that "the patient fell and fracture their femur after being released from the hospital" it seems that the event may have occurred due to patient non-compliance with medical instruction, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TAPER FILL HIP
Common Device Name
TAPERFILL HIP STEM, STANDARD, SIZE 8
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7920165
Report Number1644408-2018-00893
Device Sequence Number16660002
Product Code LPH
UDI-Device Identifier00888912078535
UDI-Public(01)00888912078535
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2024
Device Model Number425-96-008
Device Catalogue Number425-96-008
Device Lot Number187R1100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer10/03/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR